MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP MEDLINE UNITE; SCREW, POLYAX LOCKING, MINI, 2.4 X 12MM

MEDLINE INDUSTRIES, LP MEDLINE UNITE; SCREW, POLYAX LOCKING, MINI, 2.4 X 12MM
Model Number MFSL2412
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the customer, on (b)(6) 2023, when inserting the screw to correct a "metatarsal fracture" the "screw head broke off" while being tightened into the plate.The customer reported they attempted to remove the screw with a "mini shukla" but, were unsuccessful and the "threads" were left inside the patient.The customer reported the procedure took "a detour" due to the attempt to remove the screw but, the procedure was completed using the "mini plating tray".According to the customer there was no serious injury identified, follow up care needed, or medical intervention required related to the reported incident.No additional information is available at this time.The sample is not available for return evaluation.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the customer, on (b)(6) 2023, when inserting the screw to correct a "metatarsal fracture" the "screw head broke off" while being tightened into the plate.

Brand Name
MEDLINE UNITE
Common Device Name
SCREW, POLYAX LOCKING, MINI, 2.4 X 12MM
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
danielle tognocchi
three lakes drive
northfield, IL 60093
MDR Report Key17308285
Report Number1417592-2023-00285
Device Sequence Number6506284
Product Code HWC
UDI-Device Identifier10888277690288
UDI-Public10888277690288
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMFSL2412
Device Catalogue NumberMFSL2412
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Initial Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown